Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 175, NWS State College, PA

June 27, 2007Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 27, 2007, 9:22 PM EDT for Lancaster County, Pennsylvania. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 9:22 PM EDT (01:22 UTC)
Expired
Jun 27, 2007, 10:30 PM EDT
In force
68 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lancaster County, PA

What was reported inside it

TimeReportWhereRemark
Jun 27, 10:00 PM EDTTSTM WND DMGMillersville, PATREES AND POWER LINES DOWN IN MANOR TWP NEAR MILLERSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 7:26 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 280122
SVRCTP
PAC071-280230-
/O.NEW.KCTP.SV.W.0175.070628T0122Z-070628T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
922 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1030 PM EDT

* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DENVER TO MOUNTVILLE...AND
  MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLERSVILLE AND EPHRATA AROUND 930 PM EDT...
  REAMSTOWN AND LANCASTER AROUND 935 PM EDT...
  WILLOW STREET AND SMITHVILLE AROUND 940 PM EDT...
  WAKEFIELD AND TERRE HILL AROUND 950 PM EDT...
  QUARRYVILLE AND PARADISE AROUND 955 PM EDT...
  CHURCHTOWN AROUND 1005 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4032 7623 4001 7658 3970 7613 4017 7589

$$

FORECASTER: DANGELO
3 follow-up statements
000 
WWUS51 KCTP 280137
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
936 PM EDT WED JUN 27 2007

PAC071-280230-
/O.CON.KCTP.SV.W.0175.000000T0000Z-070628T0230Z/
LANCASTER PA-
936 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR LANCASTER COUNTY...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ADAMSTOWN TO LANCASTER...
MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EPHRATA AND AKRON AROUND 940 PM EDT...
  STRASBURG AROUND 950 PM EDT...
  TERRE HILL AND PARADISE AROUND 955 PM EDT...
  NEW HOLLAND AROUND 1000 PM EDT...
  GAP AND CHURCHTOWN AROUND 1015 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 282 AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4028 7609 4003 7662 3970 7613 4017 7589

$$

FORECASTER: DANGELO
000 
WWUS51 KCTP 280148
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 PM EDT WED JUN 27 2007

PAC071-280230-
/O.CON.KCTP.SV.W.0175.000000T0000Z-070628T0230Z/
LANCASTER PA-
948 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR LANCASTER COUNTY...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ADAMSTOWN TO TERRE HILL TO
WILLOW STREET...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STRASBURG AROUND 1000 PM EDT...  
  PARADISE AROUND 1005 PM EDT...
  GAP AROUND 1025 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4028 7609 4003 7662 3970 7613 4017 7589

$$

FORECASTER: DANGELO
000 
WWUS51 KCTP 280207
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1007 PM EDT WED JUN 27 2007

PAC071-280230-
/O.CON.KCTP.SV.W.0175.000000T0000Z-070628T0230Z/
LANCASTER PA-
1007 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN LANCASTER COUNTY...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHURCHTOWN TO SAFE HARBOR...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PARADISE AND HOLTWOOD AROUND 1015 PM EDT...  
  SMITHVILLE AROUND 1025 PM EDT...
  GAP...QUARRYVILLE AND BETHEL AROUND 1030 PM EDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4018 7594 3997 7651 3972 7624 3971 7610
      4017 7589

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:58 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 27, 7:58 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT WED JUN 27 2007

.SYNOPSIS...
BERMUDA HIGH WILL SHIFT EASTWARD IN ADVANCE OF A COLD FRONT MOVING
SOUTHEAST ACROSS THE GREAT LAKES. THIS FRONT WILL SLOWLY PUSH
SOUTH THROUGH THE REGION ON THURSDAY PRODUCING NUMEROUS SHOWERS
AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. IN THE WAKE OF
THE COLD FRONT...HIGH PRESSURE WILL BRING AN UNSEASONABLY COOL AND
DRY AIRMASS SOUTH FROM CANADA...AND PROVIDE RELIEF FROM THE HEAT
AND HUMIDITY FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #456 HAS BEEN EXTENDED /NOW WATCH #460/
UNTL 11 PM...SOUTHEAST OF A LINE FROM HUNTINGTON TO COLUMBIA COS.
THE REMAINDER OF SEVERE THUNDERSTORM WATCH #456 HAS BEEN
CANCELED.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WATER VAPOR IMAGERY SHOWS S/W TROF MOVG EWD SOUTH OF JAMES BAY
WITH ASSOC SFC COLD FRONT MOVING THROUGH THE CENTRAL GRT LKS THIS
FRONT WILL REACH THE ST LAWRENCE VLY BY TONIGHT AND HAVE PLACED
HIGHEST POPS ACROSS THE NW...CLOSEST TO THE BEST LARGE SCALE
LIFT/FORCING AND STRONGEST WARM ADVECTION. AS HAS BEEN THE CASE
THE LAST FEW NIGHTS...VERY MOIST/STABLE BLYR /SFC DEWPOINTS
60-70F/ WILL SUPPORT THE DEVELOPMENT OF FOG WHICH MAY BE LOCALLY
DENSE ESPECIALLY IN THE VALLEYS AND IN AREAS WHICH WERE FORTUNATE
ENUF TO PICK UP SOME MUCH NEEDED RAIN.

THURSDAY LOOKS LIKE IT WILL BE THE MOST ACTIVE PERIOD...AS THE
FRONT WILL BE MOVING SEWD THROUGH THE STATE. SPC DY2 SLIGHT RISK
HAS BEEN SHIFTED SEWD ALONG A IDI-UNV-IPT LINE WITH THE FRONT
ALREADY INTO THE NW MTNS DURING THE MORNING HOURS. TSRA ACTIVITY
SHOULD INCREASE BY THE AFTN ALONG/AHEAD OF THE SFC FRONT ACROSS
SOUTH CENTRAL/SOUTHEASTERN PA WITHIN AXIS OF HIGHEST LLVL MOISTURE
AND PRECIPITABLE WATER VALUES. ALTHOUGH BEST 0-6KM SHEAR APPEARS
TO REMAIN BEHIND THE FRONT...A 20-30KT UNIDIRECTIONAL DEEP-LYR
WIND FIELD SHOULD OVERSPREAD THE IMMEDIATE FRONTAL ZONE AND
SUPPORT ORGANIZED MULTI-CELL TSRA CLUSTERS WHICH WILL BE CAPABLE
OF PRODUCING DMG WIND GUSTS. DESPITE RELATIVELY WARM AIR
ALOFT...CANNOT RULE OUT SOME LARGE HAIL WHERE BEST INSTABILITY CAN
BE REALIZED. HAVE GONE WITH LKLY POPS FOR ALL AREAS.

THE FRONT SLOWLY SAGS SWD THROUGH THE STATE THURSDAY NIGHT...BUT
A WAVE COULD DEVELOP TO OUR SOUTHWEST BLW RIGHT ENT REGION OF THE
UPR LVL JET MAX...CREATING A LARGER AREA OF MOD TO HVY RAINFALL AND
FURTHER SLOW THE SWD ADVANCE. WILL LINGER POPS IN THE SOUTH A BIT
LONGER ON FRIDAY...BUT THE NORTHERN HALF TO TWO-THIRDS OF THE AREA
SHOULD BE DRY FRIDAY AND ALL PRECIP IN SOUTH-CENTRAL PA SHOULD BE
OVER BY LATE FRIDAY EVENING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
OMEGA BLOCKING PATTERN TAKES SHAPE ACROSS NOAM INTO THE WEEKEND
WITH MUCH COOLER AND DRIER AIR ACCOMPANYING HIGH PRESSURE MOVG
SEWD OUT OF CANADA AND INTO THE REGION IN THE WAKE OF THE COLD
FRONT. THE TRULY CP AIRMASS WILL TRANSLATE INTO MAX TEMPS COOLER
THAN CLIMO.

LATEST GFS HAS TRENDED CLOSER TO THE ECMWF/GEFSMEAN IN DEPICTING
A FLATTER SOLUTION ALOFT HEADING INTO NEXT WEEK. THE NERN CONUS
TROF APPEARS TO GRADUALLY LIFT NEWD WITH WAA ACTIVITY THREATENING
THE AREA BY EARLY NEXT WEEK AS SHORT WAVE ENERGY TRANSLATES
THROUGH THE NWLY FLOW. TOWARD MID-WEEK PATTERN LOOKS TO TAKE ON A
POSITIVE PNA LOOK. TEMPS SHOULD REBOUND BACK TO SEASONABLE LEVELS
FOR EARLY NEXT WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CURRENT FORECAST FOLLOWS RADAR AND SURFACE OBSERVATIONS AS
THUNDERSTORMS CONTINUE TO CROSS THE REGION. SQUALL LINE HAS
SOLIDIFIED NICELY OVER SOUTHEAST PENNSYLVANIA THIS EVENING. THIS
WILL CONTINUE TO AFFECT KMDT THROUGH 03Z. ELSEWHERE...SCATTERED
CONVECTION CONTINUES TO MOVE TOWARD THE AREA FROM OHIO. THE
ACTIVITY IS DIMINISHING AS WE APPROACH SUNSET AND EXPECT MAINLY
SHOWERS TO AFFECT THE AIRFIELDS THROUGH 06Z.

A DISTURBANCE ALOFT WILL MOVE INTO WESTERN AND CENTRAL PENN LATE
TONIGHT...PRECEDING A STRONG COLD FRONT THAT WILL MOVE SOUTHEAST
ACROSS PENN THURSDAY. THIS UPPER AIR FEATURE SHOULD SUPPORT A
CLUSTER OF SHRA AND TSRA...MAINLY NEAR AND TO THE NORTH OF
INTERSTATE 80 BETWEEN 07Z AND 12Z. TSRA WILL BECOME MORE
WIDESPREAD LATE THURSDAY MORNING AND THURSDAY AFTERNOON LEADING TO
WIDESPREAD MVFR CIGS AND VSBYS WITH POCKETS OF IFR CONDITIONS.

THE COLD FRONT WILL USHER IN COOLER AND BREEZY CONDITIONS THIS
WEEKEND. DRIER AIR MOVING IN...FRIDAY INTO EARLY NEXT WEEK SHOULD
FEATURE ALMOST EXCLUSIVELY VFR CONDITIONS...ALTHOUGH COLDER AIR
ALOFT COUPLED WITH A FEW WEAK UPPER DISTURBANCES COULD TRIGGER
ISOLATED MVFR FLYING IN AN ISOLATED LATE DAY SHOWER OR TSRA.

&&

.CLIMATE...
RECORD HIGH AT IPT SET THIS AFTERNOON OF 97. THIS BREAKS THE OLD
RECORD WAS 95 SET BACK IN 1963.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LAMBERT/TYBURSKI
CLIMATE...
Hazardous weather outlook, Jun 27, 7:43 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
743 PM EDT WED JUN 27 2007

PAZ019-024-025-033-034-045-046-282345-
SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
743 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING
THUNDERSTORMS WHICH COULD CONTAIN VERY HEAVY RAIN...DAMAGING WIND
GUSTS...OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

PAZ004>006-010>012-017-018-037-041-042-282345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
743 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

PAZ026>028-035-036-049>053-056>059-063>066-282345-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
743 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. A
COLD FRONT WILL PUSH THROUGH THE REGION ON THURSDAY...TRIGGERING
THUNDERSTORMS WHICH COULD CONTAIN VERY HEAVY RAIN...DAMAGING WIND
GUSTS...OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY.

STEINBUGL

In the hours before

Local storm report, Jun 27, 7:40 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 W BERWICK             41.06N 76.31W
06/27/2007                   COLUMBIA           PA   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN ON THE WEST SIDE OF BERWICK

0300 PM     TSTM WND DMG     DUNCANNON               40.40N 77.03W
06/27/2007                   PERRY              PA   EMERGENCY MNGR

            NUMEROUS LARGE TREES AND WIRES DOWN IN DUNCANNON

0324 PM     TSTM WND DMG     GENESEE                 41.98N 77.90W
06/27/2007                   POTTER             PA   LAW ENFORCEMENT

            TREES AND LIMBS DOWN IN GENESEE TWP

0400 PM     TSTM WND DMG     1 S LAWRENCEVILLE       41.98N 77.13W
06/27/2007                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN ON ROUTE 15

0405 PM     TSTM WND DMG     LEBANON                 40.34N 76.42W
06/27/2007                   LEBANON            PA   EMERGENCY MNGR

            NUMEROUS LARGE TREES AND WIRES DOWN

0405 PM     TSTM WND DMG     2 SW LEBANON            40.32N 76.45W
06/27/2007                   LEBANON            PA   EMERGENCY MNGR

            TREES ACROSS ROAD

0415 PM     TSTM WND DMG     LAWRENCEVILLE           42.00N 77.13W
06/27/2007                   TIOGA              PA   EMERGENCY MNGR

            LARGE TREE DOWN ON AN ELDERLY CARE HOME IN LAWRENCEVILLE

0530 PM     TSTM WND DMG     3 NW CURWENSVILLE       41.00N 78.56W
06/27/2007                   CLEARFIELD         PA   EMERGENCY MNGR

            TREES AND WIRES DOWN ACROSS GREENVILLE PIKE

0620 PM     TSTM WND DMG     DUNCANSVILLE            40.43N 78.43W
06/27/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0620 PM     TSTM WND DMG     HOLLIDAYSBURG           40.43N 78.39W
06/27/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0620 PM     TSTM WND DMG     LAKEMONT                40.47N 78.38W
06/27/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0623 PM     TSTM WND DMG     TIPTON                  40.64N 78.30W
06/27/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0655 PM     TSTM WND DMG     2 E HOLLIDAYSBURG       40.43N 78.36W
06/27/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES DOWN

0705 PM     TSTM WND DMG     MOUNT CARMEL            40.80N 76.41W
06/27/2007                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            TREES DOWN ON WIRES ACROSS MT. UNION.

0726 PM     TSTM WND DMG     ASHLAND                 40.78N 76.35W
06/27/2007                   SCHUYLKILL         PA   EMERGENCY MNGR

            NUMEROUS LARGE TREES DOWN IN ASHLAND

&&

TYBURSKI
Special weather statement, Jun 27, 7:49 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 PM EDT WED JUN 27 2007

PAZ066-280045-
LANCASTER-
749 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL AND  EASTERN
LANCASTER COUNTY THROUGH 845 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES
SOUTHEAST OF LEOLA TO 12 MILES SOUTHEAST OF RED LION...MOVING EAST
AT 20 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT
LIGHTNING ARE LIKELY WITH THESE STORMS. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR PARADISE AROUND 755 PM...QUARRYVILLE AROUND
805 PM...WAKEFIELD AROUND 810 PM AND GAP AROUND 815 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 41.

FORECASTER: LAMBERT
Special weather statement, Jun 27, 8:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
811 PM EDT WED JUN 27 2007

PAZ058-280115-
SCHUYLKILL-
811 PM EDT WED JUN 27 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY
THROUGH 915 PM EDT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
BERWICK TO 7 MILES NORTHWEST OF SHENANDOAH TO 2 MILES NORTHEAST OF
ASHLAND TO 8 MILES SOUTH OF MOUNT CARMEL TO 12 MILES SOUTH OF
SHAMOKIN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE
LIKELY WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ST. CLAIR...SHEPPTON AROUND 830 PM...
TUSCARORA...TAMAQUA AROUND 845 PM...SNYDERS AND DEER LAKE AROUND 900
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 98 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.

FORECASTER: LAMBERT/TYBURSKI
Special weather statement, Jun 27, 8:23 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
823 PM EDT WED JUN 27 2007

PAZ036-056-057-059-063-064-280130-
ADAMS-CUMBERLAND-DAUPHIN-FRANKLIN-LEBANON-PERRY-
823 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...FRANKLIN...
LEBANON...SOUTHERN DAUPHIN...AND SOUTHERN PERRY COUNTIES THROUGH 930
PM EDT...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
ANNVILLE TO 4 MILES NORTH OF CARLISLE TO 10 MILES NORTHWEST OF
SHIPPENSBURG TO 14 MILES WEST OF GREENCASTLE...MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH...ALONG WITH SMALL HAIL ARE
POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR WERTZVILLE...UPPER STRASBURG...ST.
THOMAS...ROCKVILLE AROUND 830 PM...WORMLEYSBURG...WEST FAIRVIEW...
SKYLINE VIEW...PROGRESS AROUND 835 PM...SHIREMANSTOWN AND
SHIPPENSBURG AROUND 840 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 191 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 3 AND 94...I-83
BETWEEN MILE MARKERS 40 AND 50...ALL OF I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE 322...ROUTE 322/22...
ROUTE 422.

FORECASTER: LAMBERT
Special weather statement, Jun 27, 8:50 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
850 PM EDT WED JUN 27 2007

PAZ042-046-280130-
SOUTHERN LYCOMING-SULLIVAN-
850 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING AND
SOUTHERN SULLIVAN COUNTIES...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PICTURE ROCKS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PICTURE ROCKS AROUND 900 PM...MUNCY VALLEY
AROUND 915 PM...BIGGERTOWN AROUND 925 PM AND LAPORTE AROUND 930 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

FORECASTER: DANGELO
Special weather statement, Jun 27, 9:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
903 PM EDT WED JUN 27 2007

PAZ065-066-280145-
LANCASTER-YORK-
903 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND YORK COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN A LINE FROM COLALICO TO ELIZABETHTOWN TO
DILLSBURG...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR LANCASTER...COLUMBIA AND YORK AROUND 915
PM...RED LION...WILLOW STREET AND STRASBURG AROUND 930 PM...AND
HOLTWOOD AND BETHEL AROUND 945 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 270 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 29.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:43 PM EDTSevere Thunderstorm WarningCTPLycoming32 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.